Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Treatment Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
TheBody.com

HIV Treatment 101

Forget what you've heard about treatment for HIV. HIV treatment in 2009 is a world away from what it was even two years ago. Important new medications and older, proven medications can now be taken less frequently with reduced side effects. Nonetheless, choosing HIV medications and determining when to begin treatment are big decisions. Fortunately, newly infected people not on treatment typically can go 10 years without a single symptom. This...
Ask the Experts

Experiencing HIV Treatment side-effect symptoms when not in treatment

I know is relative healthy and her cell counts are extremely high. However, for the past 3 weeks, she has been experiencing HIV Treatment side effects symptoms (low platelet count, severe headaches, diabetes, stomached and more.) The tricky part is,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Those symptoms are quite non-specific. I would not characterize them as typical treatment side effects since most patients who are on current regimens in the US for example do not experience side effects such as you list. Certainly stress and many... Read more »

Side effects of HIV treatments

With long term use of a HIV combination treatment, is numbness in the bottom of the left foot a side effect. The treament that I am using is a combination of norvir, reyatz, and epzicom...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Localized unilateral neuropathy as you describe would be quite unusual with your current regimen (low rate of peripheral neuropathy overall). KH... Read more »

Side effects of HIV treatment

Can the combination of Sustivir and Viread cause cancre sores in the the throat?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Severe cancre sores or aphthous ulcers are common in the general population and probably more common/severe in HIV infected persons. The actual cause of them is unknown but is felt to be possibly immunologic. I am not aware of any particular... Read more »

weird side effects with HIV treatment

I have been HIV+ for 12 years. I've have been on the epivir, viramune and abacavir for the last 2 years. For about the last year I have been experiencing very intense itching on different parts of my body. When I scratch it a rash appears. I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Dermatographism is the phenomenon of when scratching or stroking the skin a rash appears. The cause is often unknown but sometimes is due to a drug allergy. Treatment with antihistamines (including sometimes cimetidine) like hydroxyzine sometimes... Read more »
Connect With Others

Cool video on HIV treatment side effects

Posted by ScotCharles, 1 Reply
http://aegis.healthology.com/webcast_transcript.asp?f=hiv&c=hiv_nrtisidefx&b=aegis Read more »

treatment to clamidia effect hiv window

Posted by mistake1, 1 Reply
My question is say the hospital had treated someone for clamidia, which is antiboitics of doxycline and a shot of peniciline would this prolong the hiv window period . thankyou Read more »

Safe, Natural & Effective HIV/AIDS Treatment

Posted by MICA_INC, 2 Replies
SEEKING CLINICAL TRIALS SPONSORSHIP & VOLUNTEERS

We are trying to get HIV Groups & Organizations, Medical and Pharmaceutical Institutions, and Universities and the Medical & Scientific Communities aware, informed and interested in MM-1,...
Read more »

10 Questions to Ask Yourself Before You Begin HIV Treatment

Posted by bartleby
Before you commit to starting treatment, you need to know the who, what, when, where and why of it all. Here are 10 questions you should ask yourself before starting HIV treatment. we touch upon preparation, regimens, side effects and expectations.... Read more »